MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during embolization of a left internal carotid artery c5 segment aneurysm using the echelon 10 45° pre-shaped tip microcatheter, after the intermediate and stent catheters were positioned, the microcatheter was shaped and a shaping needle was passed through without evidence of damage.Difficulty was encountered advancing the guidewire into the microcatheter, but it was eventually inserted.Upon exiting the intermediate catheter, the obvious maker point at the tip of the microcatheter was found to be separated from the guidewire.The surgeon immediately withdrew the microcatheter for inspection, and digital subtraction angiography confirmed the separation at the tip.The guidewire was found exiting from the gap between the marker point and the microcatheter connection.The microcatheter was replaced with a new one of the same type, which was also shaped.The first coil was delivered successfully without abnormality.During the second coil embolization, a strong sensation of friction was noted, but the coil was placed.The aneurysm remained large, so a third spring coil was attempted.Persistent friction was experienced, and repeated adjustments and coil changes were unsuccessful.When attempting to retract the coil, it could not be withdrawn into the protective sheath.The microcatheter and coil were removed together, revealing that the spring coil wire had exited from the gap between the marker point at the microcatheter tip and the microcatheter connection.It was stated that the catheter ruptured in the distal segment.The microcatheter was replaced again, and the embolization procedure was completed.No patient complications have been reported as a result of this event.The patient's vessel tortuosity was minimal.The devices were prepared and flushed according to the instructions for use (ifu).Additional information received that the guidewire was not a medtronic product.The coils that experienced resistance were medtronic products.The cause of the event was not determined.There was resistance located in the distal section.The coils came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage to the coil observed after removal.
 
Event or Problem Description
Additional information received reported the order of spring coils used: apb-3-8-hx-es, lot: 229175220; apb-2-4-hx-es, lot: 229241627; apb-1.5-4-hx-es, lot: 229439735.Coils with lot#'s: 229439735 and 229241627 successfully implanted in the patient.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), pin gauge sets (m-84083, m-84081), camera (panasonic lumix dmc-zs5), in-house 0.0160¿ mandrel as found condition: the echelon-10 micro catheter and axium prime device were returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened echelon-10 inner pouch.The unknown guidewire used during the event was not returned for analysis.Visual inspection/damage location details: no damages were found with the echelon-10 hub.The axium prime pusher was found extending out of the hub ~ 26.2cm.No damages or irregularities were found with the echelon-10 micro catheter body.The distal ~1.0cm of the catheter tip appears to have been shaped.The tip was found kinked.The returned axium prime implant coil was found extending out of a puncture as well as out the distal tip (figure i).The implant coil was found damaged.Testing/analysis: the echelon-10 micro catheter total length (to the proximal marker band) was measured to be ~152.0cm and the usable length (to the proximal marker band) was measured to be ~144.4cm, which is within specification (specification: total (ref) = 152cm, usable: 144cm ± 1.5cm).The micro catheter was flushed, and water exited the distal end only.The axium prime device could not be removed from the echelon-10 as it was found stuck and the implant became stretched/damaged/broken during the removal.In-house resistance testing could not be performed with the returned echelon as the axium prime device could not be removed.Conclusion: based on the device analysis and reported information, the customer report of ¿catheter rupture with angio¿ could not be confirmed; however, the catheter was found with a puncture.In addition, the customer¿s report of ¿catheter resistance¿ was confirmed.The returned axium prime device was found stuck within the micro catheter due to the implant protruding out the puncture.Possible causes of the break/puncture are damage due to steam shaping if using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), due to holding the device against the heat source too long (approximately 10 seconds) or removing the shaping mandrel prior to the catheter cooling following tip shaping.The catheter wall was found thinning, potentially due to the steam shaping, or due to the kinking.The puncture would have occurred due to advancing against the reported resistance at the thinning and kinked location.Customer reported successfully deploying one coil with no issues and one coil with resistance encountered prior to the third coil becoming stuck within the echelon-10.H6.Coding updated based on available information and device analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23293175
Report Number9617601-2025-02002
Device Sequence Number11968061
Product Code KRD
UDI-Device Identifier00763000313975
UDI-Public(01)00763000313975(17)270701(10)229175220
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-HX-ES
Device Catalogue NumberAPB-3-8-HX-ES
Device Lot Number229175220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale